CSN Login
Members Online: 17

Avastin

patriciam
Posts: 39
Joined: May 2009

Hello,
My 18 year old daughter is starting Avastin tomorrow for an un-operable brain tumor. It was AA3 in February 09 and recently reoccured. I don't know if it is AA3 or a IV now. The doctor isn't doing a biopsy because he said it is treated the same and he doesn't want to put her through it. Can anyone tell me what side effects come from Avastin?
Thanks.

Beckymarie
Posts: 358
Joined: Aug 2009

My husband was on Avastin for treatment of a GBMIV. The initial results were very positive shrinking the tumor by 50% after the first round. Most dramatic results seen in the first round. We were told that one of the side effects can be hemorrages of the nose and brain. He did have a severe nose bleed requiring a trip to the ER. This was after months of receiving this treatment. Unfortunately, the tumor did eventually progress. The Avastin did give him some extended time with us so felt it was worth it. Otherwise he had no side effects from the avastin. Good luck to you and your daughter.

3Mana
Posts: 829
Joined: Aug 2010

My husband was treated with Avastin plus 2 other chemos for lung cancer, stage 1V . He started coughing up blood soon after he got it, before his next scheduled treatment. We had read that this was a RARE side effect. So they eliminated it from his next treatment. But it was too late. He hemorraged to death on Mar. 25th and had been diagnosed in January. I know this is RARE, and have heard positive things about Avastin, but guess I'd question the doctor alot before. Sorry if this isn't what you wanted to hear. "Carole"

always believe
Posts: 9
Joined: Aug 2010

Hi, I have a little more positive information for you on avastin. my mom has been on avastin for 23 months. For the first 21 months it was combined with cpt-11, but now they have switched from the cpt-11 to temador 5 x month. Her only side effect is high blood pressure which is controlled with meds. Keep in mind also my mom is 66 and your daughter is only 18 so that is definately in her favor! My mom's quality of life is very good. she is completely independant.

Best wishes to you!

patriciam
Posts: 39
Joined: May 2009

Thank you all for your responses. I appreciate that you shared your experiences with me.
God bless.

3Mana
Posts: 829
Joined: Aug 2010

Hi,
Just wanted to wish you good luck with your daughter. When is she starting Avastin? I'm so sorry if I scared you or anything by telling you what happened to my husband. Guess maybe I should'nt have said anything. I have read some posts of people who have had good results and like I said what happened to my husband was a "RARE" side effect.
Please keep us posted on her, okay??? Carole

patriciam
Posts: 39
Joined: May 2009

Hi Carole,
She started Avastin and another chemo last Thursday. She had some tummy pain, nausea, but Zofran took care of most of it. She is fine, just really tired. All we can do is hope and trust God. She will get treatments every other week.
Thanks for asking.

3Mana
Posts: 829
Joined: Aug 2010

HI,
Just wondering how your mom is doing after a week on Avastin? Sure hope she does okay. It's so scarey going through these treatments especially when you read the side effects. But guess you have to try anything that might help. I'll keep saying a prayer for her every day.
Hang in there and just let her know how much you love her! "Carole"

momsworld's picture
momsworld
Posts: 135
Joined: May 2010

Hi Pat, Kasey has had 4 avastin treatments along with 2 other chemo drugs and she is doing great. The only side effect that she has had is sores in her mouth, but that may be from one of the other drugs she is taking. I really hope this works for both our girls. Hard to believe that they have to go through this at such a young age. They should be out doing teenage things not spending time feeling lousy. We are now at the Dana Farber cancer institute-Jimmy Fund clinic and they are wonderful there. I have met people from all around the world who are bringing their kids there. They are one of the best. We have total faith in the docs and the treatments. After all the docs work for God.

patriciam
Posts: 39
Joined: May 2009

HI,
My daughter has had two treatments of Avastin and a chemo. It has a long funny spelled name....so far, she is doing well besides feeling really tired a few days after. Still has stomach pain but the nausea meds work well for her. I am doing better, up days and down days, but I feel hopeful. Have a Very Merry Christmas with your daughter and I will too. God bless each and every cancer patient.

3Mana
Posts: 829
Joined: Aug 2010

Hi Pat,
Gosh I'm so sorry, I just realized it's your daughter that's sick. Guess I've been keeping in contact with too many on this site and got confused.
I hope she keeps doing well. Maybe cause she's young she'll beat this disease!!! Tell her to fight, fight, fight!!!
I hope you have more up days than down days in 2011. Have a Merry Christmas!
I'll keep praying for her! Carole

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network